Alert archive / Texas / Flash Flood Watches in 2016
Flash Flood Watch 6, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood watch at Aug 14, 2016, 9:06 PM CDT for 33 counties in Texas. It took effect at Aug 15, 2016, 1:00 AM CDT. It was in force for 66 hr.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2016, 9:06 PM CDT (02:06 UTC)
- In effect from
- Aug 15, 2016, 1:00 AM CDT
- Expired
- Aug 17, 2016, 7:00 PM CDT
- In force
- 66 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- None
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 2.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1419 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
090 WGUS64 KEWX 150206 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 906 PM CDT SUN AUG 14 2016 ...FLASH FLOOD WATCH OVERNIGHT INTO MONDAY MORNING... .AN UPPER LEVEL DISTURBANCES AND A TROUGH OF LOW PRESSURE AT THE SURFACE COMBINED WITH A TROPICAL AIRMASS WILL GENERATE NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH MONDAY. HEAVY RAINS ARE EXPECTED TO DEVELOP DURING THE OVERNIGHT HOURS AND LINGER INTO MONDAY MORNING. SOME AREAS HAVE RECEIVED HEAVY RAINS OVER THE LAST COUPLE OF DAYS MAKING SOILS MORE SATURATED. RUNOFF WILL BECOME MORE RAPID LEADING TO FLASH FLOODING. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED WITH ISOLATED TOTALS NEAR 6 INCHES POSSIBLE. TXZ171>173-183>194-202>209-217>225-228-151015- /O.NEW.KEWX.FF.A.0006.160815T0600Z-160815T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETSVILLE...CARRIZO SPRINGS 906 PM CDT SUN AUG 14 2016 ...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT MONDAY THROUGH 1 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS... INCLUDING THE FOLLOWING AREAS...ATASCOSA...BANDERA...BASTROP... BEXAR...BLANCO...BURNET...CALDWELL...COMAL...DE WITT... DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...GONZALES... GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...LAVACA... LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON AND ZAVALA. * FROM 1 AM CDT MONDAY THROUGH MONDAY AFTERNOON * RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH ISOLATED TOTALS UP TO 6 INCHES. SOILS ARE BECOMING MORE SATURATED AND WILL LEAD TO A MORE RAPID RUNOFF. * SOME SMALL STREAMS COULD EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
6 follow-up statements
753 WGUS64 KEWX 150848 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 348 AM CDT MON AUG 15 2016 ...FLASH FLOOD WATCH IN EFFECT TODAY... .A MID AND UPPER LEVEL DISTURBANCE WILL INTERACT WITH DEEP MOISTURE TO PRODUCE NUMEROUS SHOWERS AND STORMS TODAY ACROSS THIS HILL COUNTRY AND I-35 CORRIDOR EASTWARD. LOCALLY HEAVY RAINFALL WILL OCCUR WITH SOME OF THESE STORMS AND COULD RESULT IN FLASH FLOODING. SHOWERS AND STORMS ARE EXPECTED TO CONTINUE OVER PORTIONS OF THE AREA TONIGHT AND COULD EXPAND FARTHER WEST THROUGH THE HILL COUNTRY AND INTO THE RIO GRANDE PLAINS. THERE IS A POTENTIAL THE FLASH FLOOD WATCH COULD BE EXTENDED INTO TONIGHT FOR PORTIONS OF THE AREA AS WELL AS EXPANDED WEST TO INCLUDE THE RIO GRANDE PLAINS AND WESTERN EDWARDS PLATEAU. TXZ183-184-202-217-151000- /O.CAN.KEWX.FF.A.0006.000000T0000Z-160815T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VAL VERDE-EDWARDS-KINNEY-MAVERICK- INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...BRACKETVILLE... EAGLE PASS 348 AM CDT MON AUG 15 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR PORTIONS OF THE RIO GRANDE PLAINS FOR TODAY. THE HEAVY RAINFALL IS EXPECTED TO REMAIN FARTHER EAST ACROSS THE HILL COUNTRY AND I-35 CORRIDOR TODAY. THERE IS THE POSSIBILITY FOR HEAVY RAINFALL TO DEVELOP TONIGHT ACROSS THE RIO GRANDE PLAINS AND WESTERN EDWARDS PLATEAU...AND THE FLASH FLOOD WATCH COULD BE EXPANDED BACK INTO THE AREA AT THIS TIME. $$ TXZ171>173-185>194-203>209-218>225-228-152000- /O.EXT.KEWX.FF.A.0006.000000T0000Z-160816T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL- BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES- GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...LEAKEY... KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...BLANCO... SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...UVALDE...HONDO... SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE... CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETSVILLE...CARRIZO SPRINGS 348 AM CDT MON AUG 15 2016 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREAS...ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO... BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...FAYETTE... FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES... KENDALL...KERR...LAVACA...LEE...LLANO...MEDINA...REAL... TRAVIS...UVALDE...WILLIAMSON...WILSON AND ZAVALA. * THROUGH THIS EVENING * RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH ISOLATED TOTALS UP TO 6 INCHES. SOILS ARE BECOMING MORE SATURATED AND WILL LEAD TO A MORE RAPID RUNOFF. * SMALL STREAMS AND CREEKS COULD EXPERIENCE FLOODING AND RESULT IN FLOODED LOW WATER CROSSINGS. NEVER DRIVE ACROSS A ROAD COVERED IN WATER. TURN AROUND...DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
975 WGUS64 KEWX 151918 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 218 PM CDT MON AUG 15 2016 TXZ171>173-185>194-203>209-218>225-228-161000- /O.EXT.KEWX.FF.A.0006.000000T0000Z-160817T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL- BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES- GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...LEAKEY... KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...BLANCO... SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...UVALDE...HONDO... SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE... CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETSVILLE...CARRIZO SPRINGS 218 PM CDT MON AUG 15 2016 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH TUESDAY EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREAS...ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO... BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...FAYETTE... FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES... KENDALL...KERR...LAVACA...LEE...LLANO...MEDINA...REAL... TRAVIS...UVALDE...WILLIAMSON...WILSON AND ZAVALA. * THROUGH TUESDAY EVENING * RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH ISOLATED TOTALS UP TO 4 INCHES. SOILS ARE BECOMING MORE SATURATED AND WILL LEAD TO A MORE RAPID RUNOFF. * SMALL STREAMS AND CREEKS COULD EXPERIENCE FLOODING AND RESULT IN FLOODED LOW WATER CROSSINGS. NEVER DRIVE ACROSS A ROAD COVERED IN WATER. TURN AROUND...DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
217 WGUS64 KEWX 160957 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 457 AM CDT TUE AUG 16 2016 ...ADDITIONAL MODERATE TO LOCALLY HEAVY RAINFALL EXPECTED TODAY OVER PORTIONS OF SOUTH CENTRAL TEXAS... TXZ171>173-185>194-203>209-218>225-228-162100- /O.CON.KEWX.FF.A.0006.000000T0000Z-160817T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL- BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES- GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...LEAKEY... KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...BLANCO... SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...UVALDE...HONDO... SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE... CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETSVILLE...CARRIZO SPRINGS 457 AM CDT TUE AUG 16 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREAS...ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO... BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...FAYETTE... FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES... KENDALL...KERR...LAVACA...LEE...LLANO...MEDINA...REAL... TRAVIS...UVALDE...WILLIAMSON...WILSON AND ZAVALA. * THROUGH THIS EVENING * RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH ISOLATED TOTALS UP TO 4 INCHES ARE POSSIBLE TODAY. THESE RAINFALL AMOUNTS COMBINED WITH NEARLY SATURATED SOILS WILL LEAD TO RAPID RUNOFF AND FLASH FLOODING. * SMALL STREAMS AND CREEKS COULD EXPERIENCE FLOODING AND RESULT IN FLOODED LOW WATER CROSSINGS. NEVER DRIVE ACROSS A ROAD COVERED IN WATER. TURN AROUND...DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
501 WGUS64 KEWX 161929 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 229 PM CDT TUE AUG 16 2016 ...ADDITIONAL MODERATE TO LOCALLY HEAVY RAINFALL EXPECTED THROUGH WEDNESDAY EVENING OVER PORTIONS OF SOUTH CENTRAL TEXAS... TXZ171>173-185>194-203>209-218>225-228-170900- /O.EXT.KEWX.FF.A.0006.000000T0000Z-160818T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL- BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES- GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...LEAKEY... KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...BLANCO... SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...UVALDE...HONDO... SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE... CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETSVILLE...CARRIZO SPRINGS 229 PM CDT TUE AUG 16 2016 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREAS...ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO... BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...FAYETTE... FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES... KENDALL...KERR...LAVACA...LEE...LLANO...MEDINA...REAL... TRAVIS...UVALDE...WILLIAMSON...WILSON AND ZAVALA. * THROUGH WEDNESDAY EVENING * RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH ISOLATED TOTALS UP TO 4 INCHES ARE POSSIBLE THROUGH WEDNESDAY EVENING. THESE RAINFALL AMOUNTS COMBINED WITH NEARLY SATURATED SOILS WILL LEAD TO RAPID RUNOFF AND FLASH FLOODING. * SMALL STREAMS AND CREEKS COULD EXPERIENCE FLOODING AND RESULT IN FLOODED LOW WATER CROSSINGS. NEVER DRIVE ACROSS A ROAD COVERED IN WATER. TURN AROUND...DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
103 WGUS64 KEWX 170858 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 358 AM CDT WED AUG 17 2016 ...ADDITIONAL MODERATE TO LOCALLY HEAVY RAINFALL EXPECTED THROUGH THIS EVENING OVER PORTIONS OF SOUTH CENTRAL TEXAS... TXZ171>173-185>194-203>209-218>225-228-172100- /O.CON.KEWX.FF.A.0006.000000T0000Z-160818T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL- BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES- GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...LEAKEY... KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...BLANCO... SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...UVALDE...HONDO... SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE... CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETSVILLE...CARRIZO SPRINGS 358 AM CDT WED AUG 17 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREAS...ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO... BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...FAYETTE... FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES... KENDALL...KERR...LAVACA...LEE...LLANO...MEDINA...REAL... TRAVIS...UVALDE...WILLIAMSON...WILSON AND ZAVALA. * THROUGH THIS EVENING * RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH ISOLATED TOTALS UP TO 4 INCHES ARE POSSIBLE THROUGH WEDNESDAY EVENING. THESE RAINFALL AMOUNTS COMBINED WITH NEARLY SATURATED SOILS AND ELEVATED LEVELS IN CREEKS AND STREAMS ACROSS THE REGION WILL LEAD TO RAPID RUNOFF AND FLASH FLOODING. * SMALL STREAMS AND CREEKS COULD EXPERIENCE FLOODING AND RESULT IN FLOODED LOW WATER CROSSINGS. NEVER DRIVE ACROSS A ROAD COVERED IN WATER. TURN AROUND...DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
136 WGUS64 KEWX 171939 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 239 PM CDT WED AUG 17 2016 ...ADDITIONAL MODERATE TO LOCALLY HEAVY RAINFALL POSSIBLE THROUGH THIS EVENING OVER PORTIONS OF SOUTH CENTRAL TEXAS... TXZ171>173-185>194-203>209-218>225-228-180000- /O.CON.KEWX.FF.A.0006.000000T0000Z-160818T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL- BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES- GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...LEAKEY... KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...BLANCO... SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...UVALDE...HONDO... SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE... CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETSVILLE...CARRIZO SPRINGS 239 PM CDT WED AUG 17 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREAS...ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO... BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...FAYETTE... FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES... KENDALL...KERR...LAVACA...LEE...LLANO...MEDINA...REAL... TRAVIS...UVALDE...WILLIAMSON...WILSON AND ZAVALA. * UNTIL 7 PM CDT THIS EVENING * RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH ISOLATED TOTALS UP TO 3 INCHES ARE POSSIBLE THROUGH WEDNESDAY EVENING. THESE RAINFALL AMOUNTS COMBINED WITH NEARLY SATURATED SOILS AND ELEVATED LEVELS IN CREEKS AND STREAMS ACROSS THE REGION WILL LEAD TO RAPID RUNOFF AND FLASH FLOODING. * SMALL STREAMS AND CREEKS COULD EXPERIENCE FLOODING AND RESULT IN FLOODED LOW WATER CROSSINGS. NEVER DRIVE ACROSS A ROAD COVERED IN WATER. TURN AROUND...DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at Aug 14, 7:12 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 14, 7:12 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 712 PM CDT SUN AUG 14 2016 .AVIATION... /00Z TAFS/ Deep tropical moisture and light shear environment will lead to an intermittent pattern of clouds, rain and fog separated by a few hours of vfr skies. Most of the evening convective activity will concentrate south of US Hwy 90, so will leave out the mention of thunder. The rain trends will probably be cyclical with minimal activity around midnight and more persistent activity from the early morning to early evening. During the onset period of minimal convection, will keep lower cigs in the IFR category, knowing conditions could fluctuate from LIFR to VFR at any time during the night. Some increased thunder probabilities should occur at some point Monday, but with the rich tropical air, showers should predominate 90 percent of the time. Will leave no mention of thunder in the TAFs until radar trend and rapid refresh model runs suggest a better time to pinpoint these chances. As with any thunderstorm that develops, there should be some areas that briefly drop to as low as 1/4 mile from very heavy tropical rains. Winds are expected to remain light E/NE but could become gusty to 30 knots around stronger convection. && .PREV DISCUSSION... /ISSUED 250 PM CDT SUN AUG 14 2016/ SHORT TERM (Tonight through Monday Night)... Scattered to numerous showers and isolated thunderstorms and even categorical chances for rain are in the short-term forecast. There are several weather features such as outflow boundaries, mid- level shear axis, low to mid level cyclonic circulation and pwats at 2 inches and higher over most of the area, all coming together for a wet period through Monday. Best chances for rain will be late this afternoon into the evening and continuing through the overnight hours. Localized heavy rain is expected across some areas through the period with rainfall amounts ranging from 1 to 3 inches and up to 4 inches possible over isolated spots. The bulk of the heaviest rain is expected east of Interstate 35 and/or over the southern Edwards Plateau and Rio Grande PLains. Models are having a difficult time handling where the bullseye of the rain is going to be. However, based on the position of all these weather features above mentioned, we believe that the stronger storms and rain producers will occur along and south of Highway 90. Widespread flash flooding is not expected at this time, however, there is a good chance for localized flash flooding across area roadways, underpasses and poor drainage locations. The wet pattern continues on Monday with another round of heavy rain mainly along and east of Highway 281. Monday's high temperatures will only be in the upper 70s to lower 80s. LONG TERM (Tuesday through Sunday)... Southwest flow aloft and plenty low to mid level moisture coming in from the Gulf will maintain chances for rain for much of the work week over the area. Daytime highs will be below climate normals due to cloud cover and precipitation. Drier weather conditions are expected for the later part of the week into the early part of next weekend with temperatures warming back into the lower to mid 90s. It looks like rain chances return late Saturday into Sunday of next week as another weak cold front pushes into central Texas. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 73 84 72 86 73 / 70 80 60 60 40 Austin Bergstrom Intl Airport 72 83 71 86 73 / 70 80 60 70 40 New Braunfels Muni Airport 72 84 72 86 72 / 80 80 60 60 40 Burnet Muni Airport 71 82 69 83 71 / 60 60 40 60 40 Del Rio Intl Airport 74 84 71 86 73 / 40 40 40 60 50 Georgetown Muni Airport 73 82 71 84 72 / 60 70 50 60 40 Hondo Muni Airport 72 84 72 86 73 / 80 80 60 60 40 San Marcos Muni Airport 73 82 71 86 73 / 70 80 60 70 40 La Grange - Fayette Regional 75 85 74 87 74 / 60 70 70 70 50 San Antonio Intl Airport 73 83 73 87 74 / 80 80 60 60 40 Stinson Muni Airport 74 85 74 88 74 / 80 80 60 60 40 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...Oaks Synoptic/Grids...04 Public Service/Data Collection...Williams
Hazardous weather outlook, Aug 14, 1:32 PM CDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 132 PM CDT SUN AUG 14 2016 TXZ171>173-183>194-202>209-217>225-228-151845- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 132 PM CDT SUN AUG 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF SOUTH CENTRAL TEXAS THROUGH TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE WHICH COULD LEAD TO ISOLATED SPOTS OF FLOODING THIS AFTERNOON. THE THREAT FOR LOCALLY HEAVY RAINFALL AND POTENTIAL FLOODING WILL INCREASE TONIGHT ESPECIALLY FOR AREAS EAST OF A DEL RIO TO KERRVILLE LINE WHERE ISOLATED AMOUNTS COULD REACH 4 INCHES OF RAIN. REMEMBER...TURN AROUND DONT DOWN IF YOU ENCOUNTER A FLOODED ROADWAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY THROUGH THURSDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE MONDAY THROUGH TUESDAY AND COULD LEAD TO FLASH FLOODING. REMEMBER...TURN AROUND DONT DOWN IF YOU ENCOUNTER A FLOODED ROADWAY. FROM TODAY THROUGH THURSDAY 2 TO 4 INCHES OF RAIN WILL BE COMMON OVER THE REGION. HOWEVER...POCKETS UP TO 8 INCHES ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER SPOTTERS AND COCORAHS OBSERVERS ARE ENCOURAGED TO REPORT TO THE NWS ANY SIGNIFICANT RAINFALL AMOUNTS AND FLOODING REPORTS.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 10:58 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Guadalupe | 107 min |
Nearby
Flash Flood Watches in Texas, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.